Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 321, NWS Memphis, TN

July 13, 2003Prentiss County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Jul 13, 2003, 12:35 PM CDT for Prentiss County, Mississippi. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2003, 12:35 PM CDT (17:35 UTC)
Expired
Jul 13, 2003, 1:00 PM CDT
In force
25 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

County Prentiss County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 13, 11:55 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 5.6 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2003-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2438 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2003-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2438 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
1048 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

435 
WUUS54 KMEG 131735
SVRMEM
MSC117-131800-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1232 PM CDT SUN JUL 13 2003

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PRENTISS COUNTY IN NORTHEAST MISSISSIPPI

* UNTIL 100 PM CDT.

* AT 1223 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER
  MARIETTA...MOVING SOUTHEAST AT 10 MPH.

* CITIES IN THE PATH OF THIS STORM THROUGH 100 PM CDT INCLUDE...
  MARIETTA...

.DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL ARE LIKELY WITH
THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS.

.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4
3 2 0 8 7 5.

LAT...LON 3463 8841 3456 8861 3447 8852 3447 8832

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 10:26 AM CDT, 2 hours 9 minutes earlier.

Area forecast discussion, Jul 13, 10:26 AM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1026 AM CDT SUN JUL 13 2003

IR SAT PIX HAS BEEN SHOWING SOME DEBRIS CLDS OVR THE FA THIS
MORNING FROM THE TSTM COMPLEX FURTHER WEST ALONG THE OK/AR LINE.
THE SCTD TSTMS THAT WERE MOVING SEWD OVR NRN MS EARLIER HAVE
DISSIPATED. SFC ANALYSIS PLACED THE FNTL BNDRY ALONG THE NRN TIER
OF THE FA WITH AN AREA OF WEAK LO PRES OVR ERN AR. DO NOT EXPECT THE
BNDRY TO MOVE MUCH TODAY AND SHUD HELP TO FOCUS ANY TSTMS THAT
DEVELOP THIS AFTN. AREA 12Z SOUNDINGS INDICATE THE MOST UNSTABLE
AIRMASS TO BE ACROSS WRN AR...BUT ANYWHERE ALONG THE BNDRY FROM OK
TO TN WILL SOME TSTM ACTIVITY THIS AFTN. THE CURRENT FCST LOOKS GOOD
OVERALL..THE ONLY CHANGE IS ALTERING WIND DIRECTION FOR ALL ZNS.

.MEG...NONE.
Hazardous weather outlook, Jul 13, 3:33 AM CDT, 9 hours 2 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-140900-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
333 AM CDT SUN JUL 13 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR
WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 11:54 AM CDTSevere Thunderstorm WarningMEGPrentiss36 min
Jul 13, 12:14 PM CDTSevere Thunderstorm WarningMEGUnion31 min
Jul 13, 12:48 PM CDTSevere Thunderstorm WarningMEGLee, Prentiss, Union27 min
Jul 13, 12:50 PM CDTSevere Thunderstorm WarningMEGPontotoc25 min
Jul 13, 1:51 PM CDTSevere Thunderstorm WarningMEGTippah24 min
Jul 13, 1:58 PM CDTSevere Thunderstorm WarningMEGTate32 min
Jul 13, 2:12 PM CDTSevere Thunderstorm WarningMEGItawamba, Lee33 min
Jul 13, 2:21 PM CDTSevere Thunderstorm WarningMEGTippah, Union39 min
Jul 13, 2:35 PM CDTSevere Thunderstorm WarningMEGPanola, Quitman, Tunica40 min
Jul 13, 3:02 PM CDTSevere Thunderstorm WarningMEGMarshall, Union43 min
Jul 13, 3:42 PM CDTSevere Thunderstorm WarningMEGBenton33 min
Jul 13, 3:56 PM CDTSevere Thunderstorm WarningMEGLafayette49 min
Jul 13, 4:00 PM CDTSevere Thunderstorm WarningMEGMarshall45 min
Jul 13, 4:13 PM CDTSevere Thunderstorm WarningMEGTippah47 min
Jul 13, 4:55 PM CDTSevere Thunderstorm WarningMEGDeSoto, Marshall50 min
Jul 13, 5:08 PM CDTSevere Thunderstorm WarningMEGDeSoto, Marshall37 min
Jul 13, 5:10 PM CDTSevere Thunderstorm WarningMEGYalobusha35 min
Jul 13, 5:11 PM CDTSevere Thunderstorm WarningMEGPanola49 min
Jul 13, 5:26 PM CDTSevere Thunderstorm WarningMEGTallahatchie49 min
Jul 13, 5:55 PM CDTSevere Thunderstorm WarningMEGYalobusha35 min
Jul 13, 6:03 PM CDTSevere Thunderstorm WarningMEGDeSoto42 min
Jul 13, 6:15 PM CDTSevere Thunderstorm WarningMEGTallahatchie30 min
Jul 13, 6:26 PM CDTSevere Thunderstorm WarningMEGTunica49 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.